CSN Login
Members Online: 12

Kytril

hege
Posts: 12
Joined: Dec 2001

I received my first chemo treatment today, and though I'm knocking on wood as I say this, it really went pretty well. I think I'm still in amazement. I had some nausea and some really strange eye-lid twiching but I am not complaining (trying to read for a couple hours was interesting). I was given an injection of Kytril before my treatment and ever since then I've felt like I've been on speed. I can't stop talking and my pulse is fast. I talked to my doctors and I'm not worried I'm just curious if anyone else has experienced this and if you have any solutions.

All my best to everyone,
Hege

jeancmici
Posts: 682
Joined: Feb 2001

Hi Hege,

Kytril was for the possible nausea - I had Zofran. But usually you get decadron (cortisone) along with the chemo - and that could give you the high tho' it did not affect my pulse.

When I had the taxol, I got decadron to take ahead of time and by the time I got there I was ready to talk through the 3 hour treatment!

I think it will wear off - eye-lids twitch from stress sometimes - and what is more stressful than a first ever chemo treatment.

Good Luck with the rest.
Jean

kat02
Posts: 76
Joined: Nov 2001

Hi Hege,
I also use Zofran, and couldn't have made it without it. Even though I still get sick, it has been a wonder drug for me in comparison to other medications. As far as talking, it is a joke in my house. My husband always anticipates what he will learn about me on treatment days. I don't know which medications causes me to loosen up, but he uses the treatment times and long drive home as truth serum. Prayers and Best Wishes! Laura

tiger
Posts: 292
Joined: Oct 2000

HI there, I have never heard of Kytril, I used Zofran after most of my chemos and it controlled any nausea I may have had. My first chemo in 2000, was A/C, and they gave me Stemetil tablets to combat nausea, but I could not take them, they made me feel like I was also on speed, my eyes would twitch like crazy, I could not sleep because of it, and my body was constantly shaking, my homecare nurse told me to get off of them, I did and within two days the effects had worn off, ;they said that I was allergic to it, so Gravol 8 hr or Zofran was my best bet, and it held me in good stead for two years of chemo. Talk to your Dr, and maybe there are some alternatives.

hugs from Tiger

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

The Kytril is for the nausea. Some of us get Zofran & some Decadron. In NZ we get Dexamethasone. They are all steroids to help with side effects. Interesting reaction though. No wonder the pushers get hold of the legitimate drugs for illicit use. Good luck with your chemo & lets hope the side effects continue to be minimal. I always find the side effects don't kick in for a couple of days so hope you get off relatively lightly. Love & hugs. Pam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network